Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 104, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 29, 2012, 10:29 PM CDT for Polk County, Red Lake County, Minnesota. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2012, 10:29 PM CDT (03:29 UTC)
- Expired
- Jul 29, 2012, 11:10 PM CDT
- In force
- 41 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Polk County, MN, Red Lake County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 70 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 10:30 PM CDT | HAIL 0.88 | 2 N Eldred, MN | SOME DIME TO NICKEL SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 3.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
468 WUUS53 KFGF 300329 SVRFGF MNC119-125-300430- /O.NEW.KFGF.SV.W.0104.120730T0329Z-120730T0430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1029 PM CDT SUN JUL 29 2012 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL POLK COUNTY IN NORTHWEST MINNESOTA... SOUTHWESTERN RED LAKE COUNTY IN NORTHWEST MINNESOTA... * UNTIL 1130 PM CDT * AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 5 MILES NORTHWEST OF ELDRED...OR 17 MILES SOUTHEAST OF GRAND FORKS...MOVING TO THE EAST AT 20 MPH. OTHER THUNDERSTORMS WERE LOCATED ABOUT 5 MILES NORTHWEST OF CROOKSTON MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FISHER AND ELDRED AROUND 1035 PM CDT. CROOKSTON AROUND 1055 PM CDT. GREENVIEW AROUND 1100 PM CDT. HAROLD AROUND 1110 PM CDT. THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HUOT...MELVIN AND RED LAKE FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. && LAT...LON 4790 9621 4761 9616 4756 9683 4790 9690 TIME...MOT...LOC 0329Z 268DEG 19KT 4773 9683 WIND...HAIL 60MPH 1.00IN $$ DTR
2 follow-up statements
979 WWUS53 KFGF 300352 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1052 PM CDT SUN JUL 29 2012 MNC119-125-300430- /O.CON.KFGF.SV.W.0104.000000T0000Z-120730T0430Z/ RED LAKE MN-POLK MN- 1052 PM CDT SUN JUL 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL POLK AND SOUTHWESTERN RED LAKE COUNTIES IN NORTHWEST MINNESOTA UNTIL 1130 PM CDT... AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 4 MILES SOUTHWEST OF CROOKSTON...OR 22 MILES SOUTHEAST OF GRAND FORKS... MOVING TO THE EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GREENVIEW AROUND 1100 PM CDT. HAROLD AROUND 1110 PM CDT. HUOT AND GENTILLY AROUND 1120 PM CDT. MELVIN AROUND 1125 PM CDT. THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE RED LAKE FALLS...PERAULT...MAPLE BAY...DUGDALE AND DELORME. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. && LAT...LON 4790 9676 4790 9621 4761 9616 4757 9668 TIME...MOT...LOC 0352Z 268DEG 19KT 4773 9665 WIND...HAIL 60MPH 1.00IN $$ EWENS
074 WWUS53 KFGF 300410 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1110 PM CDT SUN JUL 29 2012 MNC119-125-300420- /O.CAN.KFGF.SV.W.0104.000000T0000Z-120730T0430Z/ RED LAKE MN-POLK MN- 1110 PM CDT SUN JUL 29 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POLK AND SOUTHWESTERN RED LAKE COUNTIES IN NORTHWEST MINNESOTA IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER WIND GUSTS TO NEAR 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4790 9676 4790 9621 4761 9616 4757 9668 TIME...MOT...LOC 0410Z 268DEG 19KT 4773 9651 $$ EWENS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 8:45 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 29, 8:45 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 845 PM CDT SUN JUL 29 2012 .DISCUSSION... TSTM CHANCES ALONG BOUNDARY IS IN QUESTION. MAIN COMPLEX IN MANITOBA MOVING TOWARD LAKE OF THE WOODS REGION. FAR NORTHEAST FCST AREA IS IN SVR WATCH. CELLS ALONG THE REST OF THE FRONTAL BOUNDARY SOUTHWEST INTO ERN ND HAVE HAD A MUCH HARDER TIME GETTING GOING...BUT A FEW ARE TRYING...WITH ONE NR JMS-VCY A BIT STRONGER. UNSURE HOW MUCH WILL CONTINUE PAST DARK...BUT 850 MB INFLOW INTO MANITOBA COMPLEX MAY MAINTAIN THAT. TWEEKED POPS DOWNWARD IN MOST AREAS AS COVERAGE OUTSIDE OF NORTHEAST FCST AREA WILL BE ISOLATED. && .AVIATION... CHANCE OF ANY STORM HITTING A TAF SITE TONIGHT IS QUITE LOW BUT MAINTAINED SOME VCTS UNTIL PICTURE IS CLEARER. VFR OUTSIDE OF ANY STORM AS CLOUD BASES ARE QUITE HIGH. && .PREV DISCUSSION... /ISSUED 316 PM CDT SUN JUL 29 2012/ ..ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING... SYNOPSIS... AT 3PM A SURFACE BOUNDARY EXTENDED FROM A LOW PRESSURE CENTER WEST OF WINNIPEG MB... SOUTHWESTWARD ALG A SARLES-RUGBY- WASHBURN-HETTINGER LINE. ALONG AND AHEAD OF THAT LINE... THROUGH ERN ND AND NWRN MN... SURFACE BASED CAPE VALUES OF FROM 2000-4000 J/KG AND LIS FROM -5 TO -10 WERE COMMON. AS DIURNAL HEATING AND BLAYER MOISTURE CONVERGENCE MAXIMIZES AHEAD OF THIS BOUNDARY WE CAN EXPECT AREAS OF THUNDERSTORMS TO DEVELOP ACROSS NERN AND ECNTRL ND YET THIS AFTERNOON... AND PROGRESS EASTWARD ACROSS THE RRV INTO NWRN MN THROUGH THE EVENING. AT THIS POINT... THE FOCUS FOR CONVECTION IS STILL QUITE DIFFUSE SO MORE WIDESPREAD CONVECTIVE CLUSTERS ARE EXPECTED EARLY ON. HOWEVER... AS CONVECTION GETS MORE ORGANIZED LATE THIS AFTERNOON THERE IS A POSSIBILITY FOR THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS WITH THE POTENTIAL FOR SOME LARGER HAIL AND DOWNBURST WINDS. SOUTHERLY FLOW SHOULD INCREASE A BIT AHEAD OF THE BOUNDARY... BUT A STRONG LOW LEVEL JET IS NOT EVIDENT OR EXPECTED ATTM. A CONVECTIVE OUTLOOK REMAINS IN EFFECT FOR A SLIGHT RISK OF SEVERE WEATHER MAINLY ALONG AND NORTH OF THE HWY 200 CORRIDOR FROM LATE AFTERNOON INTO EARLY EVENING. SHORT TERM (MONDAY THROUGH WED)... SURFACE BOUNDARY PUSHES ACROSS NCNTRL AND WCNTRL MN LATE THIS EVENING /FM 06 TO 09Z/ WITH MOST OF THE FA SEEING INCREASING NORTHWESTERLY FLOW... WITH A MUCH MORE STABLE AND DRYING AIRMASS FOLLOWING THE FROPA. SOME RESIDUAL CONVECTION AND SHOWERY CONDITIONS REMAINS POSSIBLE ACROSS THE LAKE OF THE WOODS AREA INTO EARLY MORNING WITH DEEPENING LOW PRESSURE POSSIBLE OVER THE ARROWHEAD. MONDAY SHOULD SEE GENLY FAIR SKIES AND LIGHT NORTHERLY FLOW AND A SLIGHTLY DRIER AIRMASS... KEEPING HEAT INDICES AND TEMPERATURES GENLY IN THE MIDDLE 80S. SEASONABLY MILD AND DRY CONDITIONS WILL PERSIST OVERNIGHT INTO EARLY TUESDAY... AS A SURFACE HIGH PRESSURE RIDGE TRANSITS THE AREA. OVERALL AIRMASS TEMPERATURES WILL REMAIN QUITE WARM AS AN H5 RIDGE CONTINUES TO BUILD INTO THE WESTERN DKTAS FROM MONDAY INTO TUESDAY. BY MIDDAY TUESDAY... SOUTHERLY RETURN FLOW WILL DEVELOP AHEAD OF THE NEXT APPROACHING SHRTWV TROF... THIS ONE CURRENTLY PROJECTED TO OVERTOP THE MID LVL RIDGE ALG THE MT/ND BORDER AND RIDE A NW FLOW PATTERN INTO EASTERN ND AND NWRN MN LATE ON TUESDAY INTO EARLY WEDNESDAY. WEDNESDAY COULD SEE GENLY FAIR... BUT WARM AND HUMID CONDITIONS PERSISTING. MODEL GUIDANCE SHOWS THE H5 RIDGE FLATTENING A BIT ON WEDNESDAY IN RESPONSE TO A SOMEWHAT STRONGER SHRTWV TROF DIGGING INTO THE NORTHERN ROCKIES... SIGNALING A TRANSITION TO A SOMEWHAT COOLER AND WETTER PATTERN FOR THE LATE WEEK PERIOD. LONG TERM (WED NITE THROUGH SUN)... CWFA REMAINS ON THE EAST LIMB OF UPPER RIDGE WITH PREVALENT WEST/NORTHWEST FLOW. ABOVE AVERAGE TEMPERATURE REGIME WILL TRANSITION TO BELOW AVERAGE LATE IN EXTENDED WITH POTENT UPPER WAVE...ADVERTISED FOR SOME TIME...EXPECTED TO PUSH STRONG EARLY AUGUST FRONT THROUGH THE CWFA. A WAVE MOVING ALONG BAROCLINIC ZONE WEDNESDAY WILL PAIR WITH LOW LEVEL WAA AND MOISTURE SURGE ALONG/AHEAD OF FRONT TO PRODUCE CONVECTIVE COMPLEX ACROSS THE VALLEY REGION. DESPITE THE WIND SHIFT VERY WARM AIRMASS WILL FOLLOW BOUNDARY SO EXPECT LITTLE CHANGE IN TEMPERATURES. DEPENDING ON SPEED OF BOUNDARY...BEST RISK OF RAIN SHOULD BE DONE BY LATE IN THE DAY. HIGH PRESSURE EXPECTED OVER THE REGION ON THURSDAY....RESULTING IN LOWEST RISK FOR PRECIPITATION. MUCH STRONGER UPPER WAVE AND FRONT WILL IMPACT AREA ON FRIDAY WITH VARIOUS SOLUTIONS ALL FORECASTING ANOTHER CONVECTIVE COMPLEX AT VARIOUS TIMES OF THE DAY. COOLER TEMPERATURES WILL FOLLOW ON SATURDAY...ANY POPS REFLECTIVE OF DESTABILIZATION ATTRIBUTABLE TO COOL POOL ALOFT. HIGH PRESSURE BUILDS BACK IN SUNDAY TO END NEXT WEEKEND ON A DRY NOTE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE/GUST
Hazardous weather outlook, Jul 29, 3:59 AM CDT, 18 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 359 AM CDT SUN JUL 29 2012 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-301200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 359 AM CDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA LATER THIS AFTERNOON INTO THE EVENING HOURS. IT APPEARS THE MAIN HAZARD WILL BE STRONG WINDS ALONG WITH SOME LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES EXIST TUESDAY NIGHT INTO WEDNESDAY AND AGAIN LATE THURSDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. TG
In the hours before
Special weather statement, Jul 29, 8:58 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
858 PM CDT SUN JUL 29 2012
MNZ005-006-300300-
LAKE OF THE WOODS MN-ROSEAU MN-
858 PM CDT SUN JUL 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROSEAU AND WESTERN LAKE
OF THE WOODS COUNTIES UNTIL 1000 PM CDT...
AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 18 MILES NORTHWEST OF ROSEAU...MOVING TO THE EAST-SOUTHEAST
AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM.
THE STORM WILL BE NEAR...
ROSS AROUND 905 PM CDT.
ROSEAU AROUND 920 PM CDT.
SALOL AROUND 935 PM CDT.
WARROAD AROUND 950 PM CDT.
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
LAT...LON 4905 9494 4871 9512 4890 9618 4901 9609
4901 9516 4912 9516 4913 9515
TIME...MOT...LOC 0158Z 291DEG 29KT 4907 9592
DTRLocal storm report, Jul 29, 10:02 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1002 PM CDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 2 NW PINECREEK 49.00N 95.97W
07/29/2012 E1.00 INCH ROSEAU MN PUBLIC
DIME TO QUARTER SIZED HAIL... A FEW SEEMED LARGER.
0935 PM HAIL PINECREEK 48.98N 95.94W
07/29/2012 E0.75 INCH ROSEAU MN PUBLIC
&&
GGUSTLocal storm report, Jul 29, 10:03 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1003 PM CDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM HAIL 6 E ROSS 48.91N 95.79W
07/29/2012 E1.00 INCH ROSEAU MN TRAINED SPOTTER
WINDS GUSTING ESTIMATED TO 45 MPH.
&&
GGUSTLocal storm report, Jul 29, 10:05 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1005 PM CDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL 3 S GRAND FORKS 47.87N 97.07W
07/29/2012 E0.75 INCH GRAND FORKS ND AMATEUR RADIO
DIME AND SMALLER SIZED HAIL AT 32ND AND SOUTH WASHINGTON
STREET.
&&
GGUSTLocal storm report, Jul 29, 10:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1009 PM CDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 10 E ROSS 48.91N 95.70W
07/29/2012 E0.88 INCH ROSEAU MN PUBLIC
&&
JAMLocal storm report, Jul 29, 10:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1020 PM CDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG ROSEAU 48.85N 95.76W
07/29/2012 ROSEAU MN TRAINED SPOTTER
SEVERAL TREE BRANCHES UP TO 6 INCHES IN DIAMETER WERE
BROKEN DOWN.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:58 PM CDT | Special Weather Statement | FGF | Roseau | 62 min |
| Jul 29, 9:13 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods, Roseau | 62 min |
| Jul 29, 9:37 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 53 min |
| Jul 29, 9:46 PM CDT | Severe Thunderstorm Warning | FGF | Roseau | 29 min |
| Jul 29, 10:14 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods, Marshall, Roseau | 61 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.